MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10015220
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant products: excelsior sl-10.Enpower ecb control cable,scepter xl occlusion balloon, headliner 0.12 90-degree.Conclusion: the deltaplush was returned for analysis.The unspecified enpower detachment control box (dcb) and the unknown connecting cable were not returned.The sl-10 microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.As viewed through the returned packaging, unreported coil stretching of the proximal section of the unsheathed and exposed coil was found.The remainder of the coil was undamaged.The detachment fiber is undamaged, intact, and did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 36.6 ohms (range 48.5/56.0) and the enpower dcb and cable systems ready green light failed to illuminate.Manipulation at the distal tip of the dpu section brought the resistance back into a passing specification of 53.8 ohms and the enpower systems ready green light illuminated.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment was confirmed.While the exact root cause cannot be determined, the most likely contributing factor to the coils non-detachment may have been due to a fracture of the solder joint connection inside the resistive heating coil section.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.Furthermore, it was stated in the complaint description that a pre-deployment electrical check had not been performed.If the pre-deployment electrical test was not completed, then for optimum product performance, and to prevent potential complications, the instructions for use (ifu) recommends, ¿verify the functionality of the microcoil delivery system before proceeding with microcoil placement.This needs to be done with the microcoil still in the hoop.To verify proper dcb and microcoil functionality a connecting cable and microcoil must be connected to the dcb unit.After verification of the dcb and connecting cable, turn off power to the dcb and disconnect the connecting cable from the microcoil until the microcoil is ready to be detached.Please refer to the detachment control box instructions for use section, located near the end of this document, before proceeding.¿ in addition, without the return of the complete detachment system and the sl-10 microcatheter used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Since there was no evidence that the event was related to a manufacturing issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during left anterior communicating artery coil embolization, upon attempting to deploy a deltaplush coil ((b)(4)), the physician was unable to detach the coil.The physician had already successfully implanted and detached several coils using the same enpower cable and dcb.Several attempts were made to detach the deltaplush with no success.The physician then removed the coil in question without difficulty, and there was no damage noted to the coil (i.E.Kinked, stretched, separated, detached).A different deltaplush of the same size was implanted and successfully detached using a replacement cable and the same dcb with no issue.It was confirmed that here was no issue with the initial cable and dcb.When attempting to detach the coil, the lights did not illuminate as expected.A pre-deployment electrical check had not been performed.All connections fit properly without need for excessive force.There was no resistance between the coil and microcatheter, and a continuous flush had been maintained through the microcatheter.No further details were provided regarding the complaint.

Brand Name
DELTAPLUSH - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5901050
Report Number2954740-2016-00187
Device Sequence Number10894982
Product Code HCG
UDI-Device Identifier00878528008019
UDI-Public(01)00878528008019(17)200229(10)P10116
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberDPL10015220
Device Lot NumberP10116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2016
Initial Report FDA Received Date08/24/2016
Patient Sequence Number1